Economics at your fingertips  

Denumerable state semi-Markov decision processes with unbounded costs, average cost criterion

A. Federgruen, A. Hordijk and Henk Tijms

Stochastic Processes and their Applications, 1979, vol. 9, issue 2, 223-235

Abstract: This paper establishes a rather complete optimality theory for the average cost semi-Markov decision model with a denumerable state space, compact metric action sets and unbounded one-step costs for the case where the underlying Markov chains have a single ergotic set. Under a condition which, roughly speaking, requires the existence of a finite set such that the supremum over all stationary policies of the expected time and the total expected absolute cost incurred until the first return to this set are finite for any starting state, we shall verify the existence of a finite solution to the average costs optimality equation and the existence of an average cost optimal stationary policy.

Keywords: Semi-Markov; decision; processes; unbounded; one-step; costs; denumerable; state; space; average; costs; optimal; stationary; policy; optimality; equation (search for similar items in EconPapers)
Date: 1979
References: Add references at CitEc
Citations: View citations in EconPapers (2) Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Stochastic Processes and their Applications is currently edited by T. Mikosch

More articles in Stochastic Processes and their Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

Page updated 2024-02-12
Handle: RePEc:eee:spapps:v:9:y:1979:i:2:p:223-235